How To Treat 'Fluffy', Low Density, And Light Yellow-tan Bowel Movements?

Question

Asked by mom on summer break

How To Treat 'Fluffy', Low Density, And Light Yellow-tan Bowel Movements?

This is the third day of this consistency/color of feces. Unusual items to eat include a chewable acidophilus (I took five throughout the day two days ago) but I normally take 2-10 acidophilus in pill form daily. My intestines feel slightly cramped, but only very mildly. When the urge comes, it does come pretty quickly, but it is not diarrhea of the usual consistency. I have been having some twinges of pain in my side, but that has been happening for a few weeks - not sure if it's related. How should I treat this bowel movement?

Answer

You don't mention if you've been diagnosed with IBD - either Ulcerative Colitis or Crohn's. If you have and your symptoms are changing then you should really consult with your GI to make sure you aren't on the verge of an IBD flare-up.

However, from what you've described it doesn't sound like IBD, it sounds more IBS-related or simply diet or stress related. Fluffy and light colored stool can be caused by many things but an increase in fat is common - are you loading your corn with butter or margarine? Even though you say you've eaten corn regularly in the past without problems our bodies change, especially as we age, and what was okay last year or last month may be causing you problems now. I ate corn on the cob all the time in summer until I hit 30-some years old. Now, just looking at corn on the cob gives me diarrhea, stomach cramps, etc. I don't go near it. So, that is a very likely culprit. Only way to know is to stop eating it for a couple of weeks and see how things go.

Or, it could be these chewable acidophilus pills. Personally, I've never heard of a good quality probiotic that is chewable. So, I'll question it's quality. The best probiotic to take is one that has a mixture of lactobacillus, bifidum bacteria, and acidophillus, is refrigerated, and has at least five billion active cultures. If what you're taking don't meet these criteria then you are generally wasting your money.

If your symptoms continue or become worse you should make an appointment to see your doctor and get checked out.

Answered by Elizabeth Roberts